I am suffering from ulcerative colitis for the past five years. I had a colonoscopy twice and sigmoidoscopy once in the past five years. I am 28 years old. I had Balacol 750 mg six times a day and Mesacol enema for a month. Because of short supply of Balacol, I cannot take it for one week. As a result, I just started getting rectal bleeding and cramping while passing stools. I feel fatigue and fever. Please help me to solve this problem. Now, I am on Mesacol 400 mg 12 times a day.
This is a chronic condition and requires chronic treatment based on the severity of the disease and the ongoing symptoms. Treatment is mostly with anti-inflammatory medications like Sulfasalazine and Mesalamine (Mesalazine).
Reducing inflammation will help with abdominal cramps and diarrhea that is the most frequent complaint in these patients.
If the severity is high and the patient is having blood in stools, then we need to give corticosteroids enema and antibiotics like Rifaximin.
In cases with frequent relapse and if there is suspicion of malignancy, which is not there in your case, surgery is indicated that is proctocolectomy with ileostomy.
Currently, I suggest Sulfasalazine and steroid enema. This might be given for a short course to suppress the inflammation. Consult your doctor, discuss with him or her and take the medicine with consent.
.. started and went on as per the standard guidelines. Your complications arose because of the stricture (narrowing) at the site of joining your intestine after removing cancer. (There can be many reasons for that, follow up if you are interested). Read full
.. mentioned that you are recently diagnosed with UC (ulcerative colitis) and under medication. A recent blood test shows high CRP (C-reactive protein). You are noticing abdominal mass in the stomach with symptoms like hair loss, weight gain, double visio Read full
.. is difficult to say what is the reason for blood in your stools. But definitely, this is not a normal thing. You could be having piles.Actually, piles are the most common cause of blood in stools. That is why your physician must have in general told yo Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.